Alert archive / North Carolina / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Raleigh, NC

March 27, 200831 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Mar 27, 2008, 11:22 AM EDT for 31 counties in North Carolina. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 11:22 AM EDT (15:22 UTC)
Expired
Mar 27, 2008, 9:00 PM EDT
In force
10 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2152 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 271522
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
1122 AM EDT THU MAR 27 2008

...GUSTY SOUTHWEST WINDS AND LOW HUMIDITY LEVELS THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE AGAIN THIS AFTERNOON WITH GUSTS TO
AROUND 30 MPH LIKELY. THIS IN COMBINATION WITH LOW HUMIDITY VALUES
WILL PRODUCE WEATHER CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND
EXTREME FIRE BEHAVIOR.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-272330-
/O.NEW.KRAH.FW.W.0005.080327T1522Z-080328T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1122 AM EDT THU MAR 27 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

THIS AFTERNOONS GUSTY WINDS AND LOW HUMIDITY WILL CREATE
CONDITIONS THAT SUPPORT RAPID FIRE SPREAD AND POTENTIAL FOR
EXTREME FIRE BEHAVIOR. HUMIDITY MINIMUMS OF 20 PERCENT COUPLED
WITH FREQUENT WIND GUSTS AROUND 30 MPH CAN BE EXPECTED.

FIRE MANAGEMENT OFFICIALS SHOULD TAKE ACTION AS NEEDED. FIRE
PERIMETERS ON THE EXISTING WILDLAND FIRES SHOULD BE MONITORED
CLOSELY FOR POTENTIAL ESCAPE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS82 KRAH 271630 RRA
RFWRAH

RED FLAG WARNING...DELAYED
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT THU MAR 27 2008

...GUSTY SOUTHWEST WINDS AND LOW HUMIDITY LEVELS THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE AGAIN THIS AFTERNOON WITH GUSTS TO
AROUND 30 MPH LIKELY. THIS IN COMBINATION WITH LOW HUMIDITY
VALUES WILL PRODUCE WEATHER CONDITIONS THAT SUPPORT RAPID FIRE
SPREAD AND EXTREME FIRE BEHAVIOR.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280100-
/O.CON.KRAH.FW.W.0005.000000T0000Z-080328T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1230 PM EDT THU MAR 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

GUSTY WINDS AND LOW HUMIDITY WILL CREATE CONDITIONS THAT SUPPORT
RAPID FIRE SPREAD AND POTENTIAL FOR EXTREME FIRE BEHAVIOR.
HUMIDITY MINIMUMS OF 20 PERCENT COUPLED WITH WIND GUSTS UP TO 30
MPH CAN BE EXPECTED.

FIRE MANAGEMENT OFFICIALS SHOULD TAKE ACTION AS NEEDED. FIRE
PERIMETERS ON THE EXISTING WILDLAND FIRES SHOULD BE MONITORED
CLOSELY FOR POTENTIAL ESCAPE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KRAH 280101
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT THU MAR 27 2008

...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM EDT THIS EVENING...


NCZ007>011-021>028-038>043-073>078-083>086-088-089-280215-
/O.EXP.KRAH.FW.W.0005.000000T0000Z-080328T0100Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
901 PM EDT THU MAR 27 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. 

RELATIVE HUMIDITY VALUES HAVE CLIMBED ABOVE 25 PERCENT IN MOST
PLACES THIS EVENING... AND WILL CONTINUE TO STEADILY RISE
OVERNIGHT. ADDITIONALLY... SOUTHWEST WINDS HAVE SUBSIDED INTO THE
10 TO 15 MPH RANGE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Mar 27, 9:22 AM EDT, 2 hours earlier.

Area forecast discussion, Mar 27, 9:22 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
922 AM EDT THU MAR 27 2008

.SYNOPSIS...HIGH PRESSURE EXTENDING FROM THE GULF COAST TO BEYOND
BERMUDA WILL CAUSE A WARM SOUTHWESTERLY FLOW OF AIR ACROSS CENTRAL
NC THROUGH FRIDAY. A COLD FRONT WILL DROP SOUTH FROM THE OHIO
VALLEY LATE FRIDAY AND CROSS CENTRAL NC BY DAYBREAK SATURDAY. HIGH
PRESSURE FROM ONTARIO CANADA WILL EXTEND INTO CENTRAL NC OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 910 AM THURSDAY...

THE 12Z GSO RAOB IS CLOSE TO PREVIOUS MODEL FORECAST SOUNDINGS FOR
THIS MORNING... BUT SLIGHTLY WARMER AND MODERATLY DRIER IN THE
NEAR-SURFACE LAYER. EXPECTED MAX TEMPERATURES FOR TODAY IN THE
UPPER 70S TO NEAR 80 THAT WERE ADJUSTED UPWARD FROM EARLIER
CONSENSUS GUIDANCE LOOK REASONABLE IN LIGHT OF THE CURRENT
OBSERVATIONS AND RAOB 1000-850 MB THICKNESS. CIRRUS OVER THE
PIEDMONT THIS MORNING MAY SLOW TEMPERATURE RISE THIS MORNING...
BUT CIRRUS IS EXPECTED TO THIN DURING THE DAY AND ALLOW NORMAL
HEATING THIS AFTERNOON. PROFILER AND AIRCRAFT OBSERVATIONS SHOW
25-30 KNOT WINDS AT 3-4 THSD FT WHICH SHOULD YIELD WIND GUSTS
ABOVE 20 MPH AND POSSIBLY AS HIGH AS 30 MPH FROM THE SW THIS
AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
AS OF 210 AM THURSDAY...

TONIGHT:
EXPECT A LIGHT SOUTHWEST WIND MOST OF THE NIGHT WITH THE PRESSURE
GRADIENT PINCHED OVER THE STATE. DO NOT EXPECT MUCH IN THE WAY OF
CLOUD COVER...WITH THE EXCEPTION OF SOME TRANSIENT MID/UPPER LEVEL
CLOUD COVER MOVING INTO THE AREA VIA WESTERLY FLOW ALOFT. LOW TEMPS
TONIGHT WILL BE MUCH MILDER THAN IN THE PAST FEW DAYS GIVEN A
MODIFYING WARMER AIRMASS OVER THE AREA AND LIGHT SOUTHERLY
FLOW...AND ANTICIPATE LOWS IN THE LOWER/MID 50S...CLOSE TO WHAT MOS
GUIDANCE IS SUGGESTING.

FRIDAY:
THE WAVE OF LOW PRESSURE THAT DEVELOPS ALONG THE STALLED FRONT TODAY
IS FORECAST BY BOTH THE GFS/NAM TO PROGRESS E/SE INTO SOUTHERN VA
AND NORTHERN NC BY FRIDAY AFTERNOON AND EVENING. FORECAST SOUNDINGS
SHOW UP TO 1000-1500 J/KG OF SFC BASED CAPE FRIDAY AFTERNOON ACROSS
THE AREA...HOWEVER...THESE INSTABILITY PROFILES ARE BASED ON
DEWPOINTS IN THE UPPER 50S...AND THIS IS PROBABLY QUITE OVERDONE
GIVEN THAT THE SOUNDINGS SHOW MORE OF A WESTERLY COMPONENT IN THE
20-30 KNOT MIXED LAYER FLOW FRIDAY AFTERNOON. THUS...EXPECT
DEWPOINTS TO NOT MAKE IT OUT OF THE 40S...AND THIS DECREASES THE
AMOUNT OF SFC BASED INSTABILITY AVAILABLE DURING THE AFTERNOON HOURS
TO GENERALLY LESS THAN 500 J/KG. SUSTAINED WEST SOUTHWEST WINDS OF
AROUND 15 MPH WITH GUSTS UP TO 25 MPH ARE EXPECTED FRIDAY AFTERNOON
GIVEN THE FLOW PROGGED IN THE MIXED LAYER...ALTHOUGH THERE IS A BIT
MORE UNCERTAINTY GIVEN A 10 KNOT DIFFERENCE IN THE MIXED LAYER FLOW
BETWEEN THE GFS/NAM (GFS IS STRONGER WITH 25-30 KNOTS IN THE MIXED
LAYER)...DEPENDING ON THE EXACT POSITION OF THE SFC LOW FRIDAY
AFTERNOON.

HIGH TEMPS ON FRIDAY ARE EXPECTED TO BE WARMER THAN TODAY GIVEN A
CONTINUED INCREASE IN THICKNESSES AND DECENT WEST/WSW FLOW IN THE
MIXED LAYER. BASED ON THE THICKNESSES AND MOS GUIDANCE...UPPER 70S
TO LOWER 80S LOOKS OBTAINABLE. CLOUD COVER IS EXPECTED TO INCREASE
AS THE DAY PROGRESSES AS THE SFC LOW DROPS THROUGH SOUTHERN VA
TOWARD THE AREA...ALTHOUGH MOSTLY CLOUDY SKIES SHOULD HOLD OFF UNTIL
AFTER SUNSET.

W/REGARDS TO PRECIP CHANCES ON FRIDAY...FLOW ALOFT IS EXPECTED TO BE
FLAT/ZONAL ACROSS THE AREA...WITH FORECAST SOUNDINGS SHOWING DEEP
WESTERLY FLOW. THEREFORE...NO UPPER LEVEL LIFT WILL BE PRESENT OVER
THE AREA FRIDAY. THE ONLY LIFT AVAILABLE FRIDAY WILL BE IN THE FORM
OF SHALLOW LOW LEVEL CONVERGENCE ASSOC/W SFC TROUGHING DURING THE
AFTERNOON AS THE AREA OF LOW PRESSURE ADVANCES TOWARD THE AREA. THIS
MEAGER LOW LEVEL LIFT...COMBINED WITH DEEP WESTERLY FLOW AND WEAK
THERMODYNAMIC PROFILES SUGGESTS A VERY LOW CHANCE OF PRECIP FRIDAY
AFTERNOON/EVENING...LOW ENOUGH TO KEEP POPS OUT OF THE FORECAST. AT
THE VERY MOST...AN ISOLATED SHOWER COLD DEVELOP IN THE VICINITY OF
THE SFC TROUGH FRIDAY AFTERNOON...ESPECIALLY IF DEWPOINTS DO MANAGE
TO MAKE IT INTO THE 50S...HOWEVER...THIS SEEMS PRETTY UNLIKELY GIVEN
THE REASONS MENTIONED ABOVE. -VINCENT

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 210 AM THURSDAY...

MUCH COOLER THIS WEEKEND...BUT LITTLE CHANCE OF SIGNIFICANT RAIN...

MODELS ARE IN GENERAL AGREEMENT IN THAT A CONFLUENT FLOW ALOFT
BETWEEN AN AMPLIFYING RIDGE OVER THE OHIO VALLEY... AND A DEPARTING
TROUGH OVER NEW ENGLAND... WILL SUPPORT A LARGE SURFACE HIGH
EXTENDING SOUTH INTO OUR REGION FROM EASTERN CANADA. THIS WILL ALLOW
A STRONG PUSH OF MUCH COOLER AIR INTO CENTRAL NC THIS WEEKEND. THE
TIMING OF THE COLD FRONTAL PASSAGE APPEARS TO BE FRIDAY EVENING AND
OVERNIGHT. THE DEEP WESTERLY FLOW AHEAD OF THE COLD FRONT IS
EXPECTED TO DAMPEN ANY SIGNIFICANT CONVECTIVE THREAT WITH THE FRONT
FRIDAY NIGHT.

FOR SATURDAY INTO A PORTION OF SUNDAY... THE GFS INDICATED MUCH MORE
IN THE WAY OF DRY AIR INITIALLY SPREADING INTO OUR NORTHERN AND
EASTERN COUNTIES... WITH THE STRONG SURFACE RIDGING. HOWEVER... ALL
MODELS INDICATE AN INCREASE IN MOISTURE AND A RETURN TO CONSIDERABLE
CLOUDINESS SUNDAY WITH THE PREVAILING ONSHORE FLOW FROM OFF THE
ATLANTIC. FOR NOW... WE WILL FAVOR PARTLY CLOUDY SKIES ACROSS THE NE
THIRD... AND MOSTLY CLOUDY ELSEWHERE SATURDAY AFTERNOON AND NIGHT...
THEN CLOUDY ALL AREAS SUNDAY. AFTER THE WARMTH FRIDAY... LOWS
SATURDAY MAY ACTUALLY OCCUR DURING THE DAY... AS LOW LEVEL
THICKNESSES CONTINUE TO DROP. THIS WILL BE DEPENDENT ON THE AMOUNT
OF CLOUDS IN THE AFTERNOON. LOWS SATURDAY SHOULD START THE DAY
50-55... BUT HIGHS SHOULD STAY IN THE 50S... EXCEPT SOME LOWER 60S
SOUTH. THERE MAY BE SOME SPOTTY LIGHT DRIZZLE OR LIGHT RAIN...
ESPECIALLY OVER THE WESTERN AND FAR SOUTHERN COUNTIES... BUT ONLY
TRACE TO A HUNDREDTH EXPECTED. LOWS SATURDAY NIGHT SHOULD BE COLDEST
NE... MID 30S... RANGING TO THE MID 40S SOUTH. HIGHS SUNDAY ARE
EXPECTED TO HOLD IN THE 50S.

FOR LATE SUNDAY INTO TUESDAY... AT LEAST SOME SURFACE RIDGING IS
EXPECTED TO HANG TOUGH OVER NC... BEFORE FINALLY GIVING WAY LATE
TUESDAY. THE RIDGE ALOFT IS EXPECTED TO BUILD FROM OFF THE SE COAST
ACROSS NC MON-TUE... KEEPING THE CHANCE OF SIGNIFICANT RAIN TO OUR
WEST AND NORTH. HOWEVER... WEAK ISENTROPIC LIFT WITH SOME SATURATION
IN THE LOWER LAYERS WILL LIKELY LINGER INTO MONDAY... KEEPING MANY
AREAS CLOUDY. LOWS SUNDAY NIGHT SHOULD BE IN THE 40S... WITH HIGHS
MONDAY IN THE 60S... EXCEPT UPPER 50S NW.

LATE TUESDAY INTO WEDNESDAY... MODEL CONSENSUS SEEMS TO CONTINUE TO
FAVOR A STORM TRACK RUNNING UP THE OHIO VALLEY TO NEW ENGLAND...
WITH A TRAILING COLD FRONT TO SWING DOWN TOWARD NC LATE TUESDAY. THE
ONLY CHANCE SIGNIFICANT RAIN WOULD OCCUR IF THE GFS IS CORRECT IN
STALLING THIS FRONT OVER OUR VICINITY WED... WITH A WAVE DEVELOPMENT
OVER NC. SINCE THIS IS STILL 6 DAYS OUT... WE WILL KEEP THE FORECAST
DRY FOR NOW... WITH TEMPS WARMING AHEAD OF THE FRONT TUESDAY BACK
INTO THE 70S.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
AS OF 630 AM THURSDAY...

VFR CONDITIONS THROUGHOUT THE TAF PERIOD. THE FRONT STALLED TO OUR
NORTH AND NORTHWEST IS EXPECTED TO REMAIN MORE OR LESS IN THE SAME
LOCATION IT CURRENTLY IS DURING THE DAY TODAY...ALTHOUGH THE
PRESSURE TROUGH ASSOC/W THE FRONTAL ZONE IS EXPECTED TO DEEPEN WITH
A WEAK ELONGATED WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT
OVER MO AND IN THE VICINITY OF THE OH VALLEY. THIS WILL SERVE TO
TIGHTEN THE PRESSURE GRADIENT OVER NORTH CAROLINA...WHICH WILL BE
SANDWICHED BETWEEN THE PRESSURE TROUGH ASSOC/W THE FRONT AND HIGH
PRESSURE OFF THE SOUTHEAST COAST. FCST SOUNDINGS THIS AFTERNOON SHOW
25-30 KNOT SOUTHWEST FLOW THROUGHOUT MOST OF THE MIXED LAYER THIS
AFTERNOON...AND AS A RESULT...EXPECT 15 KNOT SUSTAINED SOUTHWEST
WINDS WITH GUSTS UP TO 25-30 KNOTS. FAIR WEATHER CUMULUS WILL BE
HARD TO COME BY GIVEN WEAK MOISTURE PROFILES AND STRONG MIXING THIS
AFTERNOON...AND THE ONLY CLOUD COVER EXPECTED WILL BE IN THE
MID/UPPER LEVELS MOVING INTO THE AREA VIA WESTERLY FLOW ALOFT. THE
WIND WILL WEAKEN AROUND SUNSET...REMAINING SOUTHWEST AT 5-10 KNOTS
OVERNIGHT.

A STRONGER SURFACE LOW MOVES EAST ACROSS VA ON FRI TO MAINTAIN GUSTY
WEST/SOUTHWEST SURFACE FLOW. IN THE WAKE OF THE LOW PRESSURE
CENTER...A COLD FRONT DROPS SOUTH ACROSS CENTRAL NC FRI NIGHT AND
SAT MORNING. THIS MAY CAUSE BRIEF MVFR CIGS AND VSBY IN ISOLD LIGHT
RAIN SHOWERS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED
THROUGH THE WEEKEND. -VINCENT

&&

.FIRE WEATHER...
AS OF 920 AM THURSDAY...

SUFACE DEW POINTS ARE LOWER THAN GUIDANCE THIS MORNING AND THE GSO
RAOB SHOWS WARMER AND DRIER AIR THAN MODEL FORECAST SOUNDINGS.
THIS WILL RESULT IN LOWER MINIMUM RH THIS AFTERNOON DOWN TO
BETWEEN 20 AND 25 PERCENT ACROSS CENTRAL NC. THIS COMBINED WITH
TEMPERATURES RISING INTO THE UPPER 70S AND SOUTHWESTERLY WIND
GUSTS TO BETWEEN 20 AND 30 MPH THIS AFTERNOON WILL MAKE FOR AN
ACTIVE FIRE WEATHER DAY. A SPECIAL WEATHER STATEMENT FOR HIGH
WILDFIRE DANGER WILL CONTINUE FOR CENTRAL NC THROUGH THIS
AFTERNOON.

&&

.CLIMATE...
WFO RALEIGH WILL START THE 2008 SPRING FROST/FREEZE PROGRAM WITH 4AM
FORECAST PACKAGE ON MARCH 30TH. THIS DATE IS APPROXIMATELY A WEEK
EARLIER ACROSS THE PIEDMONT THAN THE AVERAGE DATE FOR THE LAST
SPRING FREEZE (APR 9TH)...DUE TO THE ABOVE NORMAL TEMPERATURES
EXPERIENCED IN FEBRUARY (4 TO 5 DEGREES F) AND WITH MARCH CURRENTLY
RUNNING 2 TO 3 DEGREES ABOVE NORMAL.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...VINCENT
LONG TERM...BADGETT
AVIATION...VINCENT
FIRE WEATHER...RFG
CLIMATE...CBL
Hazardous weather outlook, Mar 27, 4:40 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
440 AM EDT THU MAR 27 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
440 AM EDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 25 TO 30 PERCENT THIS
AFTERNOON AS HIGH TEMPERATURES REACH INTO THE MID TO UPPER
70S. ADDITIONALLY...SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH
SUSTAINED DURING THE AFTERNOON HOURS...WITH GUSTS UP TO 30 MPH.
THESE DRY AND BREEZY CONDITIONS...IN ADDITION TO THE LACK OF A
WETTING RAIN DURING THE PAST WEEK...WILL CREATE AN ENHANCED FIRE
DANGER THIS AFTERNOON. ANY FIRES WILL SPREAD RAPIDLY AND MAY GO
OUT OF CONTROL. EXTREME PRECAUTIONS ARE ADVISED FOR ANY OUTDOOR
BURNING ACTIVITIES TODAY. OTHERWISE...HAZARDOUS WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

Nearby

Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.